Faculty of Economics and Business Administration Publications Database

Attainability of European Path-Independent Claims in Incomplete Markets

Authors:
Branger, Nicole
Esser, Angelika
Source:
Volume: 1
Number: 3
Pages: 190 - 195
Month: September
ISSN-Print: 1544-6123
Link External Source: Online Version
Year: 2004
Keywords: Incompletemarkets; Attainability; Stochastic volatility; Superhedging
Abstract: In this paper we consider the question which path-independentclaims are attainable through self-financing trading strategies in an incompletemarket. For continuous-time stochastic volatility models we show that only affine payoffs can be replicated. We provide a simple proof for this proposition based on the requirement that, for replication, the stock and the claim must be locally perfectly correlated, and based on the partial differential equation that any path-independentclaim has to satisfy. Moreover, we show that this result does not carry over to discrete setups.
back